Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Hypersurfaces of nonnegative curvature in a Hilbert space


Author: Leo Jonker
Journal: Trans. Amer. Math. Soc. 169 (1972), 461-474
MSC: Primary 58B20
DOI: https://doi.org/10.1090/S0002-9947-1972-0307271-8
MathSciNet review: 0307271
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the following generalizations of known theorems about hypersurfaces in $ {{\mathbf{R}}^n}$: Let $ M$ be a hypersurface in a Hilbert space. (1) If on $ M$ the sectional curvature $ K(\sigma )$ is nonnegative for every $ 2$-plane section $ \sigma $ and if $ K(\sigma ) > 0$ for at least one $ \sigma $, then $ M$ is the boundary of a convex body. (2) If $ K(\sigma ) = 0$ for all $ \sigma $, then $ M$ is a hypercylinder. The main tool in these theorems is Smale's infinite dimensional Sard's theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58B20

Retrieve articles in all journals with MSC: 58B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0307271-8
Keywords: Hilbert manifold, hypersurface, positive curvature, convex, Sard's theorem, transverse, cylinder, Fredholm map
Article copyright: © Copyright 1972 American Mathematical Society